MAUDE Adverse Event Report: GYRUS ACMI, INC. PK CUTTING FORCEPS, 5MM, 33CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

GYRUS ACMI, INC. PK CUTTING FORCEPS, 5MM, 33CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number PK-CF0533
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to olympus that during a laparoscopic total hysterectomy procedure, one of the tips of this cutting forceps broke off inside the patient.The device was being used to cauterize and cut the uterine vessels.The physician was able to remove the broken tip.No unexpected or prolonged care, no procedure delay, as reported.The procedure was completed with a similar device.There was no additional medical/surgical intervention done.The device was inspected before use.There were no reports of patient or user harm associated with this event.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide correction to the initial with information inadvertently left out (h4) and to provide correction to the initial (d9 and h3).The device was returned to olympus for inspection, and the customer's complaint/reportable malfunction was confirmed.The complete evaluation results are as followed: one of the jaws of the forceps is missing and was not returned for evaluation.The cable of the connector was cut and the detached portion of the cable with the connector was not returned for evaluation.Heavy signs of foreign material on the distal end as well as the handle portion.The jaw legs are severely torn exposing metal and the flare is broken and damaged.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the suggested event occurred due to excessive forces leading to increased stress near the weld/stress concentration point which led to the jaw fracturing.However, the root cause of the suggested event could not be identified.Olympus will continue to monitor field performance for this device.

Brand Name
PK CUTTING FORCEPS, 5MM, 33CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17222293
Report Number3011050570-2023-00077
Device Sequence Number7177113
Product Code GEI
UDI-Device Identifier00821925035867
UDI-Public00821925035867
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPK-CF0533
Device Lot NumberFR263244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown